Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



The exact region of oscillation for a first order neutral differential equation with delays

Authors: Sui Sun Cheng and Yi-zhong Lin
Journal: Quart. Appl. Math. 64 (2006), 433-445
MSC (2000): Primary 34C10
Published electronically: June 13, 2006
MathSciNet review: 2259047
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The theory of envelopes is applied to yield the exact geometric region of oscillation for a class of first order neutral differential equation with delays. As examples, we show that the convex region of oscillation yield oscillation criteria that are sharp.

References [Enhancements On Off] (What's this?)

  • 1. Hong Shan Ren and Zu Xiu Zheng, The algebraic criteria of oscillation of linear neutral differential equations with delays, J. Biomath. 13 (1998), no. 1, 43–46 (Chinese, with English and Chinese summaries). MR 1845813
  • 2. H. S. Ren, On the accurate distribution of characteristic roots and stability of linear delay differential systems, Northeastern Forestry University Press, Harbin, 1999 (in Chinese).
  • 3. S. S. Cheng and Y. Z. Lin, Exact regions of oscillation for a neutral differential equation, Proc. Roy. Soc. Edinburgh Sect. A 130 (2000), no. 2, 277–286. MR 1750831, 10.1017/S0308210500000159
  • 4. V. G. Boltyanskii, Envelopes, Popular Lectures in Mathematics, Vol. 12, Macmillan Company, New York, 1964.
  • 5. Shizhong Lin, Oscillation in first order neutral differential equations, Ann. Differential Equations 19 (2003), no. 3, 334–336. MR 2018300
  • 6. I. Győri and G. Ladas, Oscillation theory of delay differential equations, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1991. With applications; Oxford Science Publications. MR 1168471

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 34C10

Retrieve articles in all journals with MSC (2000): 34C10

Additional Information

Sui Sun Cheng
Affiliation: Department of Mathematics, Tsing Hua University, Hsinchu, Taiwan 30043, Republic of China

Yi-zhong Lin
Affiliation: Department of Mathematics, Fujian Normal University, Fuzhou, Fujian 350007, People’s Republic of China

DOI: https://doi.org/10.1090/S0033-569X-06-01013-2
Received by editor(s): March 11, 2005
Published electronically: June 13, 2006
Article copyright: © Copyright 2006 Brown University
The copyright for this article reverts to public domain 28 years after publication.

Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2016 Brown University
Comments: qam-query@ams.org
AMS Website